Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 351, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 6:53 PM CDT for Morehouse Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 6:53 PM CDT (23:53 UTC)
- Expired
- May 27, 2000, 7:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Morehouse Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS54 KJAN 272356 SVRJAN LAC067-280030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 653 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA * UNTIL 730 PM CDT * AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF BONITA...OR ABOUT 14 MILES SOUTH OF WILMOT...MOVING NORTHEAST AT 25 MPH. DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. HAIL TO THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. THIS STORM WILL MAINLY AFFECT SMALL COMMUNITIES AND RURAL AREAS. 84
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:15 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, May 27, 3:15 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SAT MAY 27 2000 INSTABILITY AND LOW LEVEL MOISTURE ARE ABUNDANT ACROSS THE AREA...PARTICULARLY OVER NORTHWEST COUNTIES WHERE CAPE VALUES ARE APPROACHING 4000 J/KG AND PRECIPITABLE WATER VALUES NEAR 2 INCHES WITH LITTLE CONVECTIVE INHIBITION TO OVERCOME. FRONTAL/BOUNDARY SUPPORT IS ON THE WAY TO PROVIDE DEEP CONVECTIVE INITIATION ACROSS NORTH AND CENTRAL COUNTIES TONIGHT AND POSSIBLY SOUTHERN COUNTIES SUNDAY. SURPRISINGLY...BOTH THE ETA/AVN ARE IN DECENT AGREEMENT WITH LOW LEVEL MOISTURE AND CONVERGENCE FIELDS OVERNIGHT LENDING TO GENERAL AGREEMENT IN QPF. ONLY SIGNIFICANT DIFFERENCE IS THAT AVN IS A LITTLE SLOWER WITH SURFACE COLD FRONTAL PASSAGE. WILL HAVE TO GO WITH ETA IN THESE TERMS GIVEN ITS SUPERIORITY IN HANDLING IN SUCH FRONTAL PASSAGES. CONVECTIVE COMPLEX OVER N TX/SERN OK/CNTRL AR THIS AFTN WILL SLOWLY DEVELOP SOUTHEAST THRU THE EVENING HOURS AS A MID LEVEL SHORTWAVE AND ASSOCIATED SURFACE COLD FRONT APPROACH FROM THE NORTHWEST AND FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET DEVELOPS OVER NRN/CNTRL MS/AR. APPEARS THAT PASSAGE OF THE MID LEVEL SHORTWAVE TROF WILL OCCUR AFTER MIDNIGHT ACROSS MOST OF AREA AND IT WILL DICTATE TIME OF STRONGEST CONVECTION. ISOLATED DAMAGING WIND AND HAIL REPORTS STILL POSSIBLE GIVEN THE DEGREE OF INSTABILITY THAT EXISTS OVER NRN AND CNTRL PORTIONS OF THE AREA. ETA/AVN INDICATE IMPRESSIVE LOW LEVEL THETAE RIDGE AHEAD OF THE COLD FRONT AND GIVEN 2 INCH+ PRECIP WATER VALUES...HEAVY RAIN IS POSSIBLE AND WILL INDICATE THIS THREAT IN ZONES. DUE TO EMERGENCY BACK UP OPERATIONS...THE REMAINDER OF THIS PRODUCT WILL NEED TO BE ABBREVIATED... OVER SRN COUNTIES...UPPER LEVEL SUPPORT AND INSTABILITY SHOULD BE TOO WEAK FOR SVR TSTM DEVELOPMENT. FRONTAL AND CONVECTIVE PASSAGE APPEARS TARGETED FOR MAINLY SUNDAY MORNING HOURS. WILL PUT IN CHANCE POPS FOR THOSE AREAS WITHOUT MENTION OF SEVERE TSTMS. LESS HUMID AND QUIET WX ON TAP FOR REMAINDER OF HOLIDAY WEEKEND. IN THE EXTENDED...MRF/UKMET/AVN/NCEP ALL IN AGREEMENT ON BROAD EAST TO WEST MID LEVEL RIDGE AXIS TO SET UP ACROSS THE FORECAST AREA. THIS WILL BRING DRY AND SEASONABLY HOT WEATHER. .JAN... MS...NONE. AR...NONE. LA...NONE. 43
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.